Georgia, 2010Damaging Wind in Georgia, June 29, 2010
June 29, 2010 · NWS CAE · 1 event in 1 county or zone
Microbursts from isolated severe thunderstorms produced wind damage in the northern CSRA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Microbursts from isolated severe thunderstorms produced wind damage in the northern CSRA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 29, 1:45 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 29, 1:45 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT TUE JUN 29 2010
.SYNOPSIS...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXPECTED.
A FRONT WILL SLOWLY ENTER OUR REGION WEDNESDAY...INCREASING
PRECIPITATION CHANCES. THE FRONT WILL SLOWLY MOVE THROUGH LATE
THURSDAY...THEN DRIER AND COOLER AIR IS EXPECTED TO ENTER OUR
REGION BEHIND THE FRONT FOR FRIDAY THROUGH THE HOLIDAY WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
WARM UNSTABLE AIRMASS LINGERS OVER THE FORECAST AREA AGAIN TODAY.
A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED MAINLY FOR THE
NORTHERN COUNTIES UNTIL 9 PM THIS EVENING. A SURFACE TROUGH
LINGERS OVER THE PIEDMONT OF THE CAROLINAS WITH A COLD FRONT
APPROACHING THE TN VALLEY. DIURNAL HEATING WITH PLENTIFUL
ATMOSPHERIC MOISTURE EXPECTED TO RESULT IN SCATTERED MAINLY
DIURNAL SHOWERS AND THUNDERSTORMS. MODERATE INSTABILITIES WILL
LEAD TO A THREAT THAT A FEW OF THE STRONGER STORMS COULD PRODUCE
STRONG GUSTY WINDS. WILL KEEP HIGH CHANCE/LIKELY POPS INTO THE
EVENING...AND WILL KEEP A SMALL POP OVERNIGHT FOR THE ENTIRE AREA
AS THE AIRMASS REMAINS SOMEWHAT UNSTABLE INTO THE EARLY MORNING
HOURS AND WITH THE COLD FRONT JUST NORTH OF THE AREA.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MODELS SLOWLY BRING FRONTAL BOUNDARY INTO OUR REGION
WEDNESDAY. WITH BOUNDARY IN VICINITY...AND COPIOUS ATMOSPHERIC
MOISTURE AVAILABLE (PRECIPITABLE WATER VALUES OVER 2 INCHES)...
WILL RAISE POPS TO LIKELY CATEGORY WEDNESDAY AFTERNOON. SLOWER
MOVEMENT OF STORMS PLUS ABUNDANT MOISTURE COULD LEAD TO A LOCALLY
HEAVY RAIN AND URBAN/LOCALIZED FLOODING THREAT FOR WEDNESDAY.
MODELS SLOWLY SHIFT THE FRONT TOWARDS THE SOUTHERN FA LATE DAY
THURSDAY...WITH SOME DRIER AIR ENTERING THE NORTHERN PART OF OUR
FA. WILL HAVE CHANCE POPS AND TREND POPS FROM NORTH TO
SOUTH...THOUGH THERE ARE INHERENT UNCERTAINTIES WITH EXACT TIMING
AND POSITION OF FRONT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH THE HOLIDAY WEEKEND
AND INTO EARLY NEXT WEEK. FOR NOW WILL KEEP THE FORECAST AREA DRY
THROUGH THE ENTIRE PERIOD. TEMPERATURES CLOSE TO NORMAL.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AIR MASS MODERATELY UNSTABLE. SCATTERED THUNDERSTORMS
DEVELOPING...ESPECIALLY TO THE NORTH AND WEST OF KCAE/KAGS.
COVERAGE SHOULD INCREASE DURING THE LATE AFTERNOON AND EARLY
EVENING. VCTS/CB IN TAFS THROUGH EARLY THIS EVENING. IMPROVING
CONDITIONS FORECAST BY MID TO LATE EVENING. BULK OF CONVECTION
EXPECTED TO BE DIURNAL.
EXTENDED AVIATION OUTLOOK...A COLD FRONT...NOW NORTH OF THE
AREA...WILL SLOWLY MOVE SOUTHWARD ACROSS THE TAF SITES WEDNESDAY
INTO EARLY THURSDAY. CONVECTION COULD PRODUCE PERIODS OF MVFR/IFR
CONDITIONS. DRIER AIR COULD FILTER IN FRIDAY INTO SATURDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 29, 2:31 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
331 PM EDT TUE JUN 29 2010
GAZ040-063>065-077-SCZ018-025-026-030-035>038-041-301945-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA-
AIKEN-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
331 PM EDT TUE JUN 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL PRODUCE SOME LOCAL GUSTY WINDS
FROM DOWNBURSTS WHICH MAY BRING SOME TREES DOWN AND DO SOME
DAMAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ015-016-020>022-027>029-031-301945-
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-
LEE-SUMTER-
331 PM EDT TUE JUN 29 2010
...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 29, 3:23 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG LANCASTER 34.75N 80.72W
06/29/2010 LANCASTER SC PUBLIC
MULTIPLE REPORTS OF LARGE LIMBS DOWN IN THE LANCASTER
AREA.
&&
NNNNLocal storm report, Jun 29, 4:12 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
512 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 3 ENE DENTSVILLE 34.11N 80.86W
06/29/2010 RICHLAND SC PUBLIC
LARGE LIMBS DOWN NORTHEAST OF DENTSVILLE
&&
NNNNLocal storm report, Jun 29, 4:22 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
522 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 S LUGOFF 34.19N 80.69W
06/29/2010 E0.50 INCH KERSHAW SC EMERGENCY MNGR
REPORTED HALF INCH HAIL AT THE INTERSECTION OF HWY 601
AND INTERSTATE 20.
0500 PM TSTM WND GST 3 S LUGOFF 34.19N 80.69W
06/29/2010 E60 MPH KERSHAW SC EMERGENCY MNGR
ESTIMATED WINDS BETWEEN 50 AND 60 MPH AT THE INTERSECTION
OF HWY 601 AND INTERSTATE 20.
&&
VAUGHANLocal storm report, Jun 29, 4:25 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
525 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 1 WNW CHAPIN 34.17N 81.36W
06/29/2010 LEXINGTON SC LAW ENFORCEMENT
COUNTY SHERIFFS OFFICE REPORT POWERLINES DOWN ON CHAPIN
ROAD
&&
SMITHSpecial weather statement, Jun 29, 4:41 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
541 PM EDT TUE JUN 29 2010
GAZ040-063-064-292230-
COLUMBIA-LINCOLN-MCDUFFIE-
541 PM EDT TUE JUN 29 2010
...A STRONG THUNDERSTORM WAS AFFECTING COLUMBIA...LINCOLN AND
MCDUFFIE COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF LINCOLNTON...OR 15 MILES NORTH
OF THOMSON...MOVING EAST AT 15 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
Local storm report, Jun 29, 4:49 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
549 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 5 ENE CHESTERFIELD 34.76N 80.00W
06/29/2010 CHESTERFIELD SC FIRE DEPT/RESCUE
CHERAW FIRE DEPARTMENT REPORTED NUMEROUS LARGE LIMBS
DOWN...TREES DOWN...POWER LINES DOWN AND A ROOF TORE OFF
A CHICKEN HOUSE IN THE BROCKS MILL COMMUNITY.
&&
VAUGHANThunderstorm Wind, Lincoln
- When
- June 29, 4:56 PM EST to 4:58 PM EST
- Where
- Lincoln County, 6 mi SSE of Lincolnton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 33.700, -82.440
Public reported trees down at the intersection of Hwy 220 and Hwy 601.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 29, 20101 death · 1 injured · $13,000 · 1 in hail · 5 events
- Heat in Maryland, June 29, 20101 death · 1 event
- Rip Current in New York, June 29, 20101 death · 1 event
- Hail and Damaging Winds in South Carolina, June 29 to 30, 2010$169,000 · 60 kt wind · 26 events
- Flash Flood and Hail in North Carolina, June 29, 2010$100,000 · 1 in hail · 34 events
- Flash Flooding in Mississippi, June 29 to 30, 2010$65,000 · 3 events
- Hail and Damaging Winds in North Carolina, June 29, 2010$54,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in South Carolina, June 29, 2010$27,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 29 to 30, 20101.75 in hail · 26 events
- Flash Flood in Texas, June 29, 2010$25,000 · 1 event
- Damaging Winds in North Carolina, June 29, 2010$6,000 · 60 kt wind · 16 events
- Flash Flooding in Texas, June 29, 2010$17,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229079.